Hail, Lauderdale
- When
- June 23, 2:36 PM CST to 2:40 PM CST
- Where
- Lauderdale County, 11 mi SW of Meridian
- Measured
- 0.75 in hail
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.250, -88.850
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 23, 2:25 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI JUN 23 2006 .DISCUSSION...BROAD MOISTURE CONVERGENCE AXIS HAS BECOME ESTABLISHED FROM NE LA TO SE MS WITH AID FROM REMNANT OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION. SHOWER AND THUNDERSTORM ACTIVITY INCREASED IN THIS ZONE AND SCATTERED COVERAGE SHOULD SUFFICE FOR MUCH OF THE AREA FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. THE EXCEPTION APPEARS TO BE SOUTHWEST MS/ERN LA WHERE ANTICYCLONIC FLOW IS KEEPING A LID ON MOST CONVECTION AT THIS POINT. STEEP LAPSE RATES CONTINUE TO SUPPORT ISOLATED SEVERE TSTMS...BUT IT IS VERY DIFFICULT TRYING TO PINPOINT STORM EVOLUTION GIVE ERRATIC BOUNDARY NATURE AND LITTLE HELP FROM MODEL GUIDANCE. COMPLICATING MATTERS IS WEAK SHORTWAVE ENERGY PUSHING EAST ACROSS THE OZARKS AND TRIGGERING SHOWER/TSTMS OVER MUCH OF AR THIS AFTN. HAVE BOOSTED POPS ABOVE GUIDANCE NRN COUNTIES THIS EVNG OUT OF RESPECT FOR THIS ACTIVITY GIVEN THE POSSIBILITY THAT THE STORMS WILL ORGANIZE AND MAINTAIN SOME INTEGRITY EVEN AFTER SUNSET. THE SHEAR AXIS WILL SETTLE SOUTHWARD INTO THE FORECAST AREA SATURDAY INTO SATURDAY NIGHT...AND MORE SCATTERED SHOWER/TSTM ACTIVITY IS EXPECTED TO DEVELOP. IT DOESNT APPEAR THAT LAPSE RATES WILL BE QUITE AS IMPRESSIVE WITH 500MB TEMPS FORECAST TO INCREASE TO -7 DEG C...AND SFC TEMPS NOT EXPECTED TO BE QUITE AS HOT. STILL EXPECT A FEW STRONG THUNDERSTORMS AT LEAST GIVEN THE PRESENCE OF THE SHEAR AXIS...AND WILL GO AHEAD AND MENTION IN THE HWO. /EC/ THE UPPER TROUGH REMAINS PERCHED OVER THE REGION THROUGH THE EXTENDED PERIOD. MODELS ARE IN GENERAL AGREEMENT THAT DECENT MOISTURE WILL HANG IN OVER SOUTHEAST ZONES THROUGH SUNDAY AFTERNOON SO WILL KEEP SLIGHT CHANCE OF CONVECTION THAT AREA SUNDAY BUT CONDITIONS DRY RAPIDLY FOR FAIR WEATHER THROUGH MIDWEEK. WITH NLY FLOW AT LOWER LEVELS THROUGH WEDNESDAY AND A GENERALLY DRY AIR MASS IN PLACE...THE PRIMARY FORECAST ISSUE FOR THAT TIME PERIOD WILL BE TEMPERATURES. A COOLER SPELL IS IN STORE FOR THE ARKLAMISS AS DRIER AIR STREAMS IN. DEWPOINTS FORECAST AROUND 50 DEGREES IN MOST AREAS WEST OF THE MS RIVER MONDAY NIGHT BUT DO NOT EXPECT MAXIMUM RADIATIONAL COOLING AS SURFACE WIND WILL PERSIST AFTER DARK SUNDAY AND MONDAY. 925 MB WIND FORECAST FROM 20-30KTS MONDAY NIGHT. THE LOW LEVEL PRESSURE PATTERN BEGINS TO CHANGE WEDNESDAY NIGHT AS WEAK REMNANTS OF THE SURFACE TROUGH LIFT NWD INTO THE AREA. THE LOW LEVEL FETCH BECOMES MORE SWLY THURSDAY INCREASING MOISTURE ACROSS THE AREA. WILL KEEP MENTION OF SLIGHT CHANCE POPS THURSDAY AFTERNOON DUE TO THE PRESENCE OF THE WEAK LOW LEVEL TROUGH AND ASSOCIATED REGION OF CONVERGENCE. WILL FOLLOW MOS POPS FOR NOW WITH SLIGHTLY HIGHER POPS SRN ZONES FOR FRIDAY AS MOISTURE CONTINUES TO POOL OVER THE AREA. /03/ && .AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR MOST PART. AFTN/EVNG TSTM COVERAGE IS A LOW CONFIDENCE FORECAST...ALL AVIATION INTERESTS IN CENTRAL MS/NE LA/SE AR SHOULD BE PREPARED FOR AT LEAST ISOLATED TSTM COVERAGE THROUGH SATURDAY. PATCHY RADIATION FOG MAY BRING VSBYS DOWN TO MVFR LATE TONIGHT. /EC/ && JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: EC LONG TERM: 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT FRI JUN 23 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241949- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 249 PM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A VERY HOT AND UNSTABLE AIRMASS EXISTS OVER THE OUTLOOK AREA THIS AFTERNOON...WITH A WEAK BOUNDARY EXTENDING FROM SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA THROUGH CENTRAL MISSISSIPPI. THE BOUNDARY IS SERVING AS A FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND SOME OF THE STORMS WILL BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. THIS ACTIVITY WILL CONTINUE INTO THE EARLY EVENING BEFORE DISSIPATING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN SATURDAY. THE ATMOSPHERE WILL BECOME VERY UNSTABLE ONCE AGAIN...AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE A POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING...AND POSSIBLY AGAIN SATURDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT FRI JUN 23 2006 MSZ037>039-044>046-050>052-232000- ATTALA-KEMPER-LAUDERDALE-LEAKE-NESHOBA-NEWTON-NOXUBEE-SCOTT-WINSTON- 208 PM CDT FRI JUN 23 2006 ...SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL MISSISSIPPI... AT 205 PM...A BAND OF SCATTERED STRONG THUNDERSTORMS EXTENDED FROM NEAR CARTHAGE...TO JUST NORTHWEST OF PHILADELPHIA...TO NEAR SHUQUALAK. THE STORMS WERE DRIFTING EAST AT ABOUT 10 MPH. ANY OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...HAIL...AND GUSTY WINDS TO 45 MPH OR GREATER. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. SOME OF THE STRONGEST STORMS WILL BE AFFECTING THE AREAS FROM PHILADELPHIA TO CARTHAGE THROUGH 3 PM. IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF SAFETY IMMEDIATELY. AG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST STARKVILLE 33.46N 88.82W
06/23/2006 E70.00 MPH OKTIBBEHA MS CO-OP OBSERVER
ESTIMATED 65-70 MPH WIND GUSTS REPORTED IN STARKVILLE,
MS. A FEW DOWNED TREE BRANCHES WERE ALSO REPORTED.
&&
JFAIRLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL STARKVILLE 33.46N 88.82W
06/23/2006 E0.88 INCH OKTIBBEHA MS PUBLIC
ESTIMATED NICKEL SIZE HAIL IN STARKVILLE, MS
&&
JFAIRLYThe Jackson/Brandon,MS radar (KDGX), 107 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees and power lines were blown down around Enterprise.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504950, 5504951, 5504952.